MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVE; GENERATOR

BOVIE MEDICAL CORP BOVE; GENERATOR
Catalog Number A2250
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was purchased prior to the acquisition of bovie medical to symmetry surgical.Based on the serial number, estimated around 2006-2007.Customer has been using product without issues for many years.Customer was using a 3m split return electrode with part number 9165 with lot 202506gr when the patient reported a tingling feeling under the pad.Customer was completing a vasectomy procedure, with the pad placed on the left thigh.Operation settings were around 15 coag/ 15 cut.Pictures were received from the customer of the pad, and some hair was found present on the pad.Complaint is confirmed.Root cause is believed to be a user error in not preparing the pad application site prior to apply pad.Hair should be removed prior to applying electrosurgical single use pads.This is the first complaint of its kind for this part number in a review of the last 2.5 years of complaints.This product is no longer being sold and has been replaced by a2350.= low.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a subsequent follow up report will be submitted.
 
Event or Problem Description
The customer alleged that while using an a2250, the patient felt a tingling under the pad being used.The user had to stop the procedure twice to check under the pad which delayed the procedure.The a2250 was removed from the surgery and an aa03 - handheld cautery was used in its place.No further harm to the customer.

Brand Name
BOVE
Common Device Name
GENERATOR
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key17490385
Report Number3007208013-2023-00040
Device Sequence Number7253457
Product Code GEI
UDI-Device Identifier10607151002784
UDI-Public10607151002784
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2250
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown